Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What causes elevated TSH levels despite taking Nature Throid?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1723 Questions
Question
My daughter was diagnosed with Graves’ disease at age 10, had ablation. She is 20 now, her recent blood test showed a TSH of 46! 6 months ago all was normal, she takes nature throid at 162.5 and has been consistent. Her free t3 and t4 are slightly low. Any suggestions?
 
 
Answered by Dr. Mirjeta Guni 33 minutes later
Brief Answer:
Insufficient dose of Nature thyroid:

Detailed Answer:
Hello and thank you for asking!
I can understand your concern regarding to your daughter's health.
The TSH level is too high, suggesting for a low dose of nature thyroid or probably she hasn't taken it continuously or properly especially if she has been on this treatment 6 months ago when TSH was normal.
Anyway she should consult her physician to increase the dose, even though I would suggest to be treated with levothyroxine as the dose management is better than that of Nature thyroid.
Hope the information will help.
Kind regards,
Dr.Mirjeta

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor